Article Text

PDF
Hyperchloraemic metabolic acidosis
  1. F S Y Fan,
  2. K M Chow,
  3. C C Szeto,
  4. P K T Li
  1. Department of Medicine and Therapeutics, Prince of Wales Hospital, the Chinese University of Hong Kong, Shatin, Hong Kong, SAR, China
  1. Dr K M Chow, Department of Medicine and Therapeutics, The Chinese University of Hong Kong, Prince of Wales Hospital, Shatin, Hong Kong, SAR, China; chow_kai_ming{at}alumni.cuhk.net

Abstract

Cholestyramine carries a risk of hyperchloraemic metabolic acidosis. Being cognisant of this drug-induced adverse event may reduce diagnostic delays. Emergency physicians should be alert about this condition, in particular among patients with pre-existing chronic kidney disease, or who are taking spironolactone.

Statistics from Altmetric.com

Footnotes

  • Competing interests: None declared.

  • Patient consent: Obtained.

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.